# SDR 2004001

- Difficulty date: February 11, 2004
- Submitted: February 24, 2004
- Operation: General aviation
- Aircraft: N97811
- Make and model: Cessna 172P
- Aircraft serial: 17276232
- Aircraft time: 2,503 hours
- Engine: Lyc O320D2J
- Engine time: 5,537 hours
- System (JASC): 8000 · Engine Starting System
- Part: Starter
- Part number: MHB6016
- Part serial: D081507
- Condition: Failed
- Location: Engine
- Part time: 163 hours
- Stage of operation: TX
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

RECEIVED AN OVERHAULED ENGINE FROM MFG ON 5 DEC 2003 AND INSTALLED ON THE AIRCRAFT.  STARTER BENDIX DRIVE GEAR SHATTERED AGAINST ENGINE RING GEAR ON A START ATTEMPT.
